Skip to main content
×
Home
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 2
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Ankirchner, Stefan Schneider, Judith C. and Schweizer, Nikolaus 2014. Cross-hedging minimum return guarantees: Basis and liquidity risks. Journal of Economic Dynamics and Control, Vol. 41, p. 93.


    ANKIRCHNER, STEFAN PIGORSCH, CHRISTIAN and SCHWEIZER, NIKOLAUS 2014. ESTIMATING RESIDUAL HEDGING RISK WITH LEAST-SQUARES MONTE CARLO. International Journal of Theoretical and Applied Finance, Vol. 17, Issue. 07, p. 1450042.


    ×
  • Journal of Financial and Quantitative Analysis, Volume 47, Issue 6
  • December 2012, pp. 1361-1395

Futures Cross-Hedging with a Stationary Basis

  • Stefan Ankirchner (a1), Georgi Dimitroff (a2), Gregor Heyne (a3) and Christian Pigorsch (a4)
  • DOI: http://dx.doi.org/10.1017/S0022109012000555
  • Published online: 26 October 2012
Abstract
Abstract

When managing risk, frequently only imperfect hedging instruments are at hand. We show how to optimally cross-hedge risk when the spread between the hedging instrument and the risk is stationary. For linear risk positions we derive explicit formulas for the hedge error, and for nonlinear positions we show how to obtain numerically efficient estimates. Finally, we demonstrate that even in cases with no clear-cut decision concerning the stationarity of the spread, it is better to allow for mean reversion of the spread rather than to neglect it.

Copyright
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

C. Alexander Optimal Hedging Using Cointegration.” Philosophical Transactions of the Royal Society A, 357 (1999), 20392058.

S. Ankirchner , and G. Heyne . “Cross Hedging with Stochastic Correlation.” Finance and Stochastics, 16 (2012), 1743.

S. Ankirchner ; P. Imkeller ; and G. Dos Reis . “Pricing and Hedging of Derivatives Based on Nontradable Underlyings.” Mathematical Finance, 20 (2010), 289312.

R. T Baillie . “Econometric Tests of Rationality and Market Efficiency.” Econometric Reviews, 8 (1989), 151186.

R. T. Baillie , and R. J. Myers . “Bivariate GARCH Estimation of the Optimal Commodity Futures Hedge.” Journal of Applied Econometrics, 6 (1991), 109124.

F. Black , and M. Scholes . “The Pricing of Options and Corporate Liabilities.” Journal of Political Economy, 81 (1973), 637654.

R. J. Brenner , and K. F. Kroner . “Arbitrage, Cointegration, and Testing the Unbiasedness Hypothesis in Financial Markets.” Journal of Financial and Quantitative Analysis, 30 (1995), 2342.

J. Casassus , and P. Collin-Dufresne . “Stochastic Convenience Yield Implied from Commodity Futures and Interest Rates.” Journal of Finance, 60 (2005), 22832331.

S. G. Cecchetti ; R. E. Cumby ; and S. Figlewski . “Estimation of the Optimal Futures Hedge.” Review of Economics and Statistics, 70 (1988), 623630.

K. Chan A Further Analysis of the Lead-Lag Relationship between the Cash Market and Stock Index Futures Market.” Review of Financial Studies, 5 (1992), 123152.

J. C. Cox ; J. E. Ingersoll ; and S. A. Ross . “A Theory of the Term Structure of Interest Rates.” Econometrica, 53 (1985), 385407.

M. H. A Davis . “Optimal Hedging with Basis Risk.” In From Stochastic Calculus to Mathematical Finance, Y. Kabanov , R. Liptser , and J. Stoyanov , eds. Berlin: Springer (2006).

D. Duffie , and H. R. Richardson . “Mean-Variance Hedging in Continuous Time.” Annals of Applied Probability, 1 (1991), 115.

R. F. Engle , and C. W. J. Granger . “Co-Integration and Error Correction: Representation, Estimation, and Testing.” Econometrica, 55 (1987), 251276.

C. W. J Granger . “Some Properties of Time Series Data and Their Use in Econometric Model Specification.” Journal of Econometrics, 16 (1981), 121130.

S. L Heston . “A Closed-Form Solution for Options with Stochastic Volatility with Applications to Bond and Currency Options.” Review of Financial Studies, 6 (1993), 327343.

C. T. Howard , and L. J. D’Antonio . “Multiperiod Hedging Using Futures: A Risk Minimization Approach in the Presence of Autocorrelation.” Journal of Futures Markets, 11 (1991), 697710.

I. G. Kawaller ; P. D. Koch ; and T. W. Koch . “The Temporal Price Relationship between S&P 500 Futures and the S&P 500 Index.” Journal of Finance, 42 (1987), 13091329.

D. Lien Optimal Hedging and Spreading in Cointegrated Markets.” Economics Letters, 40 (1992), 9195.

D. Lien Cointegration and the Optimal Hedge Ratio: The General Case.” Quarterly Review of Economics and Finance, 44 (2004), 654658.

D. Lien , and X. Luo . “Estimating Multiperiod Hedge Ratios in Cointegrated Markets.” Journal of Futures Markets, 13 (1993), 909920.

M. Monoyios Performance of Utility-Based Strategies for Hedging Basis Risk.” Quantitative Finance, 4 (2004), 245255.

M. Musiela , and T. Zariphopoulou . “An Example of Indifference Prices under Exponential Preferences.” Finance and Stochastics, 8 (2004), 229239.

V. K. Ng , and S. C. Pirrong . “Price Dynamics in Refined Petroleum Spot and Futures Markets.” Journal of Empirical Finance, 2 (1996), 359388.

E. S Schwartz . “The Stochastic Behavior of Commodity Prices: Implications for Valuation and Hedging.” Journal of Finance, 52 (1997), 923973.

M. Schweizer Mean-Variance Hedging for General Claims.” Annals of Applied Probability, 2 (1992), 171179.

M. Schweizer Local Risk-Minimization for Multidimensional Assets and Payment Streams.” In Advances in Mathematics of Finance, Ł. Stettner , ed. Warsaw: Banach Center Publications (2008).

H. R. Stoll , and R. E. Whaley . “The Dynamics of Stock Index and Stock Index Futures Returns.” Journal of Financial and Quantitative Analysis, 25 (1990), 441468.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Journal of Financial and Quantitative Analysis
  • ISSN: 0022-1090
  • EISSN: 1756-6916
  • URL: /core/journals/journal-of-financial-and-quantitative-analysis
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×